Platelets up and other blood results!

I've been on Anagrelide since mid-August (after 3 years on hu) and my platelet levels have been up and down in that time. Eight weeks ago they were 450, down from 520 three weeks previous to that. I went back yesterday and they were up to 590. So they've increased my Anagrelide to 4 per day ( 2 in the morning 2 in the evening) plus daily aspirin.

I take a photo of the results which go with the prescription to the hospital pharmacy. So I have a record and I keep a spreadsheet so I can monitor the results. I've noticed that over the last 6 months my white blood count has gone from 5.4 to 9 - should I be worried about that? It is still (just) in normal limits.

Also my gfr levels have now risen to 88 and it says stage 2 Chronic Kidney Disease on the results. The specialist nurse just said it was nothing to worry about, but of course I am worried!

I have been anaemic for most of the year but I am now just in the normal range.

I go back in 3 weeks to see if the extra capsule has worked.

I get very worried about strokes as a friend, who is 2 years younger than me, had a major one in the summer and is now in a home with vascular dementia. She was on warfarin.

On a brighter note I hope everyone has a lovely Christmas!

Best Wishes

Lizzie x

7 Replies

oldestnewest
  • Hi Lizzie, I'm really sorry to hear this news and I totally understand your worries. Hopefully the extra capsule of anagralide will be all that you need to control your blood counts.

    You say that you go back in three weeks time to the hospital. Will you be seeing the clinical nurse or the haematologist? The latter would be ideal. I would use that time to gather a list of questions as to why for instance, your wbc and gfr levels are increasing?It's one thing saying 'it's nothing to worry about,' but you're obviously worried and need answers to alleviate this. At least your anaemia has been addressed...so that's a positive.

    Best Wishes

    Mary x

  • Thank you Mary. Why didn't I think of doing that! I'll write a few questions down and put them with my appointment card so I remember to take them.

  • I hope the extra dose helps and that you get better results next time. Good luck X

  • Thank you! x

  • Hi Lizzie, I was also on Anagrelide x 2, then 3 a day (I had not taken Hydroxy and went straight onto Anagrelide after diagnosis in June. My choice as I decided it was better to have medication that was targeted at the platelets only). I took it for 3/4 months. Initially my platelet levels came down from 1300 to 890, but then started to climb again and went back up to 950/1000. As I had awful side effects from the Anagrelide (palpitations and nausea all the time) my haematologist decided not to increase my dose, and suggested that I should try the Hydroxycarbamide x 2 daily - within one month my platelets have come down to 690 and, thus far, no side effects.

    I hope you get all sorted soon and the extra dose works out.

    Happy Christmas, Sue x

  • Thank you! x

  • THE LLANDUDNO FORUM WAS EXCELLENT.

    Keep those platelets low, and HAPPY CHRISTMAS to all you special people.

You may also like...